Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 12, 2007, 2:45 AM MDT for 5 counties in Wyoming. It took effect at Aug 12, 2007, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2007, 2:45 AM MDT (08:45 UTC)
- In effect from
- Aug 12, 2007, 2:00 PM MDT
- Expired
- Aug 12, 2007, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 116 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5087 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 120845 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 245 AM MDT SUN AUG 12 2007 ...RED FLAG CONDITIONS EXPECTED OVER NORTHWESTERN WYOMING TODAY... .A DRY SOUTHWEST FLOW WILL BRING LOWERING HUMIDITIES AND INCREASED WINDS ACROSS THE NORTHWEST THIS AFTERNOON. THESE ELEMENTS WILL COMBINE WITH CRITICAL TO NEAR CRITICAL FUEL MOISTURES TO CREATE RED FLAG CONDITIONS FOR ZONES 140 AND 415. WYZ140-121645- /O.NEW.KRIW.FW.W.0005.070812T2000Z-070813T0200Z/ YELLOWSTONE NATIONAL PARK- 245 AM MDT SUN AUG 12 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A DRY SOUTHWEST FLOW WILL STRENGTHEN DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY ACROSS NORTHWESTERN WYOMING. THIS FLOW WILL CAUSE RELATIVE HUMIDITIES TO DECREASE TO 10 TO 15 PERCENT THIS AFTERNOON...AND ALSO BRING INCREASED WINDS WITH GUSTS TO 30 MPH ACROSS YELLOWSTONE NATIONAL PARK. THESE ELEMENTS WILL COMBINE WITH CRITICAL FUEL MOISTURES TO CREATE RED FLAG CONDITIONS AFTER 2 PM MDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ415-121645- /O.NEW.KRIW.FW.W.0005.070812T2000Z-070813T0200Z/ NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- 245 AM MDT SUN AUG 12 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A DRY SOUTHWEST FLOW WILL STRENGTHEN DURING THE AFTERNOON HOURS TODAY...AND WILL CAUSE RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT...AND BRING GUSTY WINDS OVER THE FIRE WEATHER FORECAST ZONE. ALTHOUGH FUEL MOISTURES ACROSS THE AREA ARE VIEWED AS NEAR CRITICAL...WITH ONGOING WILDFIRES IN THE FIRE WEATHER ZONE...IT IS BELIEVED THAT THE COMBINATION OF DRY CONDITIONS AND STRONG WINDS POSE A STRONG THREAT FOR EXTREME FIRE BEHAVIOR THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BRANHAM
2 follow-up statements
000 WWUS85 KRIW 121730 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1130 AM MDT SUN AUG 12 2007 ...RED FLAG CONDITIONS EXPECTED OVER NORTHWESTERN WYOMING TODAY... .A DRY SOUTHWEST FLOW WILL BRING LOWERING HUMIDITIES AND INCREASED WINDS ACROSS THE NORTHWEST THIS AFTERNOON. THESE ELEMENTS WILL COMBINE WITH CRITICAL TO NEAR CRITICAL FUEL MOISTURES TO CREATE RED FLAG CONDITIONS FOR ZONES 140 AND 415. WYZ140-130200- /O.CON.KRIW.FW.W.0005.070812T2000Z-070813T0200Z/ YELLOWSTONE NATIONAL PARK- 1130 AM MDT SUN AUG 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A DRY SOUTHWEST FLOW WILL STRENGTHEN DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY ACROSS NORTHWESTERN WYOMING. THIS FLOW WILL CAUSE RELATIVE HUMIDITIES TO DECREASE TO 10 TO 15 PERCENT THIS AFTERNOON...AND ALSO BRING INCREASED WINDS WITH GUSTS TO 30 MPH ACROSS YELLOWSTONE NATIONAL PARK. THESE ELEMENTS WILL COMBINE WITH CRITICAL FUEL MOISTURES TO CREATE RED FLAG CONDITIONS AFTER 2 PM MDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ415-130200- /O.CON.KRIW.FW.W.0005.070812T2000Z-070813T0200Z/ NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- 1130 AM MDT SUN AUG 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A DRY SOUTHWEST FLOW WILL STRENGTHEN DURING THE AFTERNOON HOURS TODAY...AND WILL CAUSE RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT...AND BRING GUSTY WINDS OVER THE FIRE WEATHER FORECAST ZONE. ALTHOUGH FUEL MOISTURES ACROSS THE AREA ARE VIEWED AS NEAR CRITICAL...WITH ONGOING WILDFIRES IN THE FIRE WEATHER ZONE...IT IS BELIEVED THAT THE COMBINATION OF DRY CONDITIONS AND STRONG WINDS POSE A STRONG THREAT FOR EXTREME FIRE BEHAVIOR THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 130203 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 803 PM MDT SUN AUG 12 2007 WYZ140-130315- /O.EXP.KRIW.FW.W.0005.000000T0000Z-070813T0200Z/ YELLOWSTONE NATIONAL PARK- 803 PM MDT SUN AUG 12 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR ZONE 140. WINDS HAVE WEAKENED THIS EVENING OVER THE WARNED AREA...AND HUMIDITIES HAVE BEGUN TO INCREASE WITH THE ARRIVAL OF LOW LEVEL MOISTURE AS WELL AS COOLING TEMPERATURES. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ WYZ415-130315- /O.EXP.KRIW.FW.W.0005.000000T0000Z-070813T0200Z/ NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- 803 PM MDT SUN AUG 12 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR ZONE 415. WINDS HAVE WEAKENED THIS EVENING OVER THE WARNED AREA...AND HUMIDITIES HAVE BEGUN TO INCREASE WITH THE ARRIVAL OF LOW LEVEL MOISTURE AS WELL AS COOLING TEMPERATURES. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ BRANHAM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 11, 3:45 PM MDT, 11 hours earlier.
Area forecast discussion, Aug 11, 3:45 PM MDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 345 PM MDT SAT AUG 11 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT A SHORTWAVE TROUGH IN SOUTHWEST FLOW WILL MOVE INTO SOUTHWESTERN WYOMING LATE THIS AFTERNOON...WHICH WILL OFFER ENOUGH INSTABILITY TO CREATE ISOLATED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ACROSS THE FORECAST AREA THIS EVENING. EXPECT THE MAJORITY OF SHOWER ACTIVITY TO LINGER AROUND THE WEST AS THE SHORTWAVE MOVES NORTH THROUGH WESTERN WYOMING. MAJORITY OF SHOWER ACTIVITY TO TAPER OFF WITH THE SUNSET TONIGHT...HOWEVER...THE BIG HORN MOUNTAINS AND NORTHERN JOHNSON COUNTY MAY SEE A FEW CONTINUED ISOLATED SHOWERS AS THE WAVE PASSES THROUGH DURING THE OVERNIGHT HOURS. A DRY SOUTHWEST FLOW WILL SET UP OVER THE AREA ON SUNDAY BRINGING DRY CONDITIONS AND LOWERING HUMIDITIES ACROSS WYOMING. HOWEVER...ISOLATED SHOWERS WILL BE POSSIBLE ACROSS SOUTHERN WYOMING AS DAYTIME HEATING COMBINES WITH INSTABILITY...AND INCREASED LOW LEVEL MOISTURE FROM THE SOUTHWEST FLOW. THE SOUTHWEST FLOW WILL CONTINUE DURING THE LATER HALF OF THE WEEKEND...WHICH WILL BEGIN TO TAP INTO MONSOONAL MOISTURE MONDAY. THIS WILL ALLOW ADDED MOISTURE TO REACH OVER THE MAJORITY OF THE AREA...BRINGING ISOLATED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. TEMPERATURES WILL CONTINUE TO WARM THROUGH MONDAY. HUMIDITIES WILL INCREASE UNDER THE INFLUENCE OF THE RETURN OF MONSOONAL MOISTURE. LONG TERM...TUESDAY THROUGH SATURDAY THE GFS/UKMET AND ECMWF ARE IN EXCELLENT AGREEMENT THROUGH MOST OF THE MEDIUM RANGE PERIOD IN RESPECT TO THEIR PLACEMENT OF THE UPPER HIGH...ESPECIALLY TUESDAY THROUGH THURSDAY WITH THE UPPER HIGH ROUGHLY CENTERED OVER OKLAHOMA. WITH A PERSISTENT TROUGH JUST OFF THE PACNW COAST THIS SHOULD SET THE STAGE FOR OUR MONSOONAL PATTERN TO BEGIN IN EARNEST IN THE EARLY PART OF THIS PERIOD AND POSSIBLY CONTINUE ALL WEEK. THERE IS SOME DIFFERENCES IN RESPECT TO THE TROUGH APPROACHING THURSDAY INTO FRIDAY AND HOW MUCH THE RIDGE MAY BE AFFECTED BUT I DONT EXPECT THE RIDGE TO BREAK DOWN VERY EASILY. THE TROUGH WILL LIKELY JUST SUPPLY POTENTIAL JET STREAK DYNAMICS BY THURSDAY OR FRIDAY WITH THE MONSOONAL MOISTURE REMAINING IN PLACE MOST LIKELY INTO NEXT WEEKEND. HAVE BEGUN THE TRENDS OF INCREASING QUITE A FEW AREAS TO CHANCE POPS WHILE REMAINING WITHIN COLLABORATION. GFS IS SHOWING A COUPLE DAYS WITH PWS WELL OVER AN INCH WITH VALUES GENERALLY 150-200 PERCENT OF NORMAL FOR TUESDAY THROUGH THURSDAY. THE GFS IS SHOWING A DOWNSWING ON MOISTURE FRIDAY AND SATURDAY BUT ONLY BECAUSE OF THE APPROACHING TROUGH INFLUENCE. ITS UNLIKELY THE TROUGH WILL BE THAT STRONG TO PUSH NOT ONLY THE RIDGE OUT OF THE WAY BUT PUSH THE PLUME FAR ENOUGH AWAY TO HAVE ANY SIGNIFICANT IMPACT. WEVE SEEN BY RECENT PATTERNS THAT THE MONSOONAL PLUME AND THE TROUGH INDUCED JET STREAK DYNAMICS CAN COINCIDE AND THAT MAY VERY WELL HAPPEN AGAIN IN THIS PATTERN. TEMPERATURES WILL BE A CHALLENGE BUT WILL LIKELY BE COOLER THAN GUIDANCE AND HAVE ADJUSTED OUR FORECAST A FEW DEGREES DOWNWARD FOR STARTERS. WILL ALSO LIKELY HAVE TO INCREASE OUR DEW POINTS IN THIS PATTERN AND THE ASSOCIATED MIN AND MAX RHS. I HAVE STARTED THIS TREND ALREADY. && .AVIATION... VERY LARGE UPPER HIGH PRESSURE SYSTEM EXTENDING FROM ROCKY MOUNTAINS TO THE MIDWEST WILL REMAIN NEARLY STATIONARY THROUGH MONDAY EVENING...PROVIDING VFR CIGS AND VSBYS TO WY THROUGH 00Z TUESDAY. LATE DAY BOUNDARY LAYER MIXING WILL KEEP WIND GUSTS BETWEEN 20 AND 24 KT AT KBPI AND KRKS THROUGH 03Z...WHILE WINDS AT THE REMAINING TAF SITES WILL BE LESS THAN 12 KT OR LESS. WINDS WILL BECOME LIGHT AND VARIABLE AT ALL TAF SITES BETWEEN 06Z AND 08Z. STRONG BOUNDARY LAYER MIXING AND INCREASING WIND SPEEDS ALOFT SUNDAY WILL COMBINE TO PRODUCE SOUTH TO SOUTHWEST WINDS AT 10M TO 15 KT WITH GUSTS UP TO 25 KT AFTER 19Z. && .FIRE WEATHER... SOUTHWEST FLOW AHEAD OF OF A PACIFIC TROUGH OFF THE WEST COAST OF THE U. S. WILL CONTINUE TO BRING PACIFIC MOISTURE INTO WESTERN WYOMING...COMBINING WITH AFTERNOON HEATING TO SUPPORT EVENING THUNDERSTORMS ACROSS WYOMING THIS EVENING. DRY AIR WILL MOVE INTO THE SOUTHWEST FLOW FROM CALIFORNIA AND WESTERN NEVADA AND SPREAD ACROSS WYOMING ON SUNDAY. THIS WILL LIMIT AFTERNOON CONVECTION TO THE EXTREME SOUTH. TEMPERATURES WILL WARM AS THE DRY AIR MOVES IN. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...SMITH FIRE WEATHER...C.BAKER
Hazardous weather outlook, Aug 11, 5:00 AM MDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT AUG 11 2007 WYZ001>020-022>030-121100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. THESE STORMS WILL PRODUCE GUSTY WINDS... AND LIGHTNING. A COUPLE OF THE STRONGEST STORMS FROM THE SOUTH END OF THE ABSAROKAS ACROSS THE SOUTH END OF THE BIG HORN BASIN AND OVER TO THE BIG HORN MOUNTAINS MAY PRODUCE HEAVY RAINFALL ALONG WITH DANGEROUS LIGHTNING AND WIND GUSTS OVER 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONSOONAL MOISTURE IS EXPECTED TO INCREASE SIGNIFICANTLY MONDAY INTO TUESDAY AND CONTINUE THE REMAINDER OF THE WEEK. THIS WILL LEAD TO ISOLATED...MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY MONDAY...BECOMING SCATTERED TUESDAY AND CONTINUING THROUGH FRIDAY. THIS PATTERN HAS THE POTENTIAL TO PRODUCE SOME SIGNIFICANT RAINFALL IN SPOTS IF IT DEVELOPS AS FORECAST. STAY TUNED FOR FUTURE UPDATES ON THE POSSIBLE RETURN TO WETTER AND STORMY WEATHER ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORM WIND GUSTS OVER 40 MPH OR HEAVY RAIN LATER THIS AFTERNOON AND EVENING. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.